[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1983

Xeroderma Pigmentosum-like Changes

Author Affiliations

Service de Dermatologie Centre hospitalier universitaire 37044 Tours, France

Arch Dermatol. 1983;119(11):873-874. doi:10.1001/archderm.1983.01650350001001
Abstract

To the Editor.—  There have been reports on hyper-pigmented freckles occurring during psoralens and UV-A therapy1,2 and epidermal dystrophy and actinic keratoses following this treatment.3 We report herein a case of xeroderma pigmentosum-like changes occurring during treatment with psoralens and UV-A.

Report of a Case.—  A 52-year-old man with skin type 3 (sometimes burn, always tan) had generalized psoriasis that had been treated with a total of 2,241 joules/sq cm during 211 sittings for 39 months. The psoralens used were those in methoxsalen, with 0.040 g (patient weight, 70 kg) swallowed two hours before the only skin irradiation by UV-A. Treatment tolerance was good, except for some erythema on the back during the first sittings. Treatment was extremely effective on psoriasis. It has been interrupted because of the noticed modifications in the appearance of the teguments (Figure). These included dry skin with little white atrophic areas, numerous black

First Page Preview View Large
First page PDF preview
First page PDF preview
×